Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 283, NWS Morristown, TN

November 29, 2005Hancock County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Nov 29, 2005, 12:31 AM EST for Hancock County, Tennessee. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 29, 2005, 12:31 AM EST (05:31 UTC)
Expired
Nov 29, 2005, 1:00 AM EST
In force
29 min
Issued by
NWS Morristown, TN
Area
Counties, with a storm outline in the text

County Hancock County, TN

The radar

The Knoxville radar (KMRX), 43 km from the middle of the area, began a volume at 05:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 28, 10:59 PM EST, 1 hour 32 minutes earlier.

Area forecast discussion, Nov 28, 10:59 PM EST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
1059 PM EST MON NOV 28 2005

.DISCUSSION...WILL UPDATE ZONES TO REMOVE SOUTHERN AND NORTHERN
PLATEAU COUNTIES FROM WIND ADVISORY. WILL CONTINUE WIND ADVISORY
FOR REMAINING AREAS.

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY UNTIL 6 AM TUESDAY FOR THE FOLLOWING ZONES:
     CHEROKEE...AND CLAY.

TN...WIND ADVISORY UNTIL 6 AM TUESDAY FOR THE FOLLOWING ZONES:
     ANDERSON...BLOUNT SMOKY MOUNTAINS...COCKE SMOKY MOUNTAINS...
     EAST POLK...GRAINGER...HAMBLEN...HANCOCK...HAWKINS...
     JEFFERSON...JOHNSON...KNOX...LOUDON...NW BLOUNT...NORTH
     SEVIER...NORTHWEST CARTER...NORTHWEST COCKE...NORTHWEST
     GREENE...ROANE...SEVIER SMOKY MOUNTAINS...SOUTHEAST
     CARTER...SOUTHEAST GREENE...SOUTHEAST MONROE...SULLIVAN...
     UNICOI...UNION...AND WASHINGTON TN.

VA...WIND ADVISORY UNTIL 6 AM TUESDAY FOR THE FOLLOWING ZONES: LEE...
     RUSSELL...SCOTT...WASHINGTON...AND WISE.

&&

LCM
Hazardous weather outlook, Nov 28, 4:06 AM EST, 20 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
406 AM EST MON NOV 28 2005

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-290915-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
306 AM CST MON NOV 28 2005 /406 AM EST MON NOV 28 2005/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

A STRONG SOUTHERLY WIND WILL BRING AN INCREASINGLY WARM AND MOIST
AIR TO THE AREA. THIS COMBINED WITH STRONG WIND SHEAR ALOFT WILL
LEAD TO A THREAT OF SEVERE WEATHER ACROSS THE AREA. THE MAIN SEVERE
WEATHER THREAT WILL BE DAMAGING WIND GUSTS...WITH LARGE HAIL ALSO
BEING A THREAT. SOME TORNADOES WILL ALSO BE POSSIBLE. LOCATIONS
WITH THE GREATEST CHANCE OF SEVERE WEATHER WILL BE IN THE SOUTHERN
CUMBERLAND PLATEAU AND THE SOUTHERN TENNESSEE VALLEY. THE TIME OF
THE GREATEST SEVERE WEATHER THREAT WILL LIKELY BE FROM AROUND
SUNSET IN THE PLATEAU COUNTIES TO AROUND MIDNIGHT IN THE MOUNTAINS.

THE STRONG SOUTHERLY WINDS AHEAD OF THE LOW PRESSURE SYSTEM WILL
ALSO RESULT IN WINDS IN THE MOUNTAINS TODAY AND TONIGHT BETWEEN 15
AND 25 MPH...WITH GUSTS UP TO 40 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER NETWORK ACTIVATION WILL LIKELY BE NEEDED LATE THIS
AFTERNOON THROUGH TONIGHT. SPOTTERS AND EMERGENCY MANAGERS SHOULD
MONITOR THE LATEST STATEMENTS FROM THE NATIONAL WEATHER SERVICE.

In the hours before

Special weather statement, Nov 29, 12:02 AM EST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1202 AM EST TUE NOV 29 2005

NCZ060-061-290600-
CHEROKEE-CLAY-
1202 AM EST TUE NOV 29 2005

...STRONG THUNDERSTORM APPROACHING CHEROKEE AND CLAY COUNTIES...

AT MIDNIGHT EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 12 MILES SOUTHEAST OF BLUE RIDGE....MOVING
NORTHEAST AT 30 MPH.

THIS STORM WILL BE NEAR...
  HAYESVILLE BY 1245 AM EST.

WINDS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM. THESE WINDS COULD
BLOW DOWN LIMBS OR WEAK TREES...AND OVERTURN UNSECURED OUTDOOR
OBJECTS.

DGS

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 29, 4:56 AM ESTSevere Thunderstorm WarningMRXWashington34 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.